An indefinite generalization of Nudel′man’s problem is used in a systematic approach to interpolation theorems for generalized Schur and Nevanlinna functions with interior and boundary data. Besides results on existence criteria for Pick-Nevanlinna and Carath´eodory-Fej´er interpolation, the method yields new results on generalized interpolation in the sense of Sarason and boundary interpolation, including properties of the finite Hilbert transform relative to weights. The main theorem appeals to the Ball and Helton almost-commutant lifting theorem to provide criteria for the existence of a solution to Nudel′man’s problem.
D. Alpay, T. Constantinescu, A. Dijksma and J. Rovnyak. Notes on Interpolation in the Generalized Schur Class. II. Nudelman's Problem. Transactions of the AMS, vol. 355 (2003), no. 2, pp. 813-836.
American Mathematical Society